Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Newly Diagnosed
Oct 4, 2000

Was diagnosed in July. Just started medications 2 weeks ago (combivir & Viramune) Plus bactrim and diflucan. Numbers are 111/300,000. Had reaction apparently to the viramune (fever, rash) Doc has taken me off it and placed me on PI's (Crix plus norvir???) Aside from reaction have only had mild gi upset but am scared that I have to go to PI's already. Any advice? Any other options?

Response from Dr. Boyle

Since you are changing to PIs because of intolerance, not virologic failure, I would not be so concerned about using them at this point. If you tolerate them and take them without fail, they are very potent and durable for years. If you don't tolerate indinavir (Crixivan) with ritonavir (Norvir), you can consider a regimen combining 2 nucleosides with efavirenz (Sustiva), abacavir (Ziagen) or another PI regimen such as lopinavir/ritonavir (Kaletra). There is now data that indicates that Sustiva is safe to use, even though you may have had an adverse reaction to nevirapine (Viramune). Finally, there are also many drugs in the pipeline and your treatment options should be expanding in the within a year or so. Good luck. BB

Brian Boyle, M.D., J.D.



Previous
mouth numbness from Norvir - JB
Next
Severe Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement